All Journal Entries Journals

Suboxone withdrawal

Dec 25, 2008 - 4 comments

I personally found no amount of tapering, even when the schedule was stuck to, made the withdrawal any less uncomfortable/painful.

I went from 32-40mg/day of sublingual Buprenorphine, tapered to 2mg every other day over the course of 1-1.5 months, then to 1mg every other day after about a month. There was no discomfort during this period, from 40mg a day to 1mg every other day. Buprenorphine is very easy to taper down with, at least I found it to be.

But even at 1mg every other day, the withdrawal syndrome for Buprenorphine was identical to that of Heroin in most respects, some symptoms were hardly present that normally are for me in dope withdrawals, but other symptoms were exponentially worse with Bupe than for dope. Specifically, the psychological trauma of Bupe withdrawal syndrome is the worst of any opioid I've felt withdrawals from. It seems a sizable minority of Buprenorphine maintenance patients have a much, much harder time with Bupe withdrawals than others. My guess is it has to do with the anti-depressant activity of Bupe and possibly its effect on the kappa, delta and/or ORL1 receptors.

Anyway, no matter what, have a contingency plan in place in case you cannot withdraw from the Buprenorphine successfully. Try to have your doctor phone in a refill, and don't fill it unless you can't manage the cold turkey.

I made the mistake of lining up my taper at the end of my 3 month Buprenorphine script- no more Suboxone without another $300 visit to the Bupe mill doctor I went to (who is now facing several felony drug distribution charges BTW). Ended up going back to shooting dope for a few weeks (at much higher levels than I was using pre-Suboxone) then onto Methadone maintenance.

Make sure, no matter how good your taper plan is or how well you stick to it, that you have an emergency plan other than going out and scoring your drug of choice that you became addicted to in the first place- if the Bupe detox does not go well.

posted by Tchort


Comments
Post a Comment
Avatar universal
by MBeck1111, Jan 17, 2009
How did you determine to taper 2mg every other day?

My wife was on 32mg Suboxone after getting off of Methadone, and our doctor said to taper 4mg Suboxone every other week!  I'm guessing that's because Methadone has such a long half-life in the blood stream you don't want to be off of Suboxone before the Methadone is out of your system.  She's currently down to 22mg/day of Suboxone.  By the way, the Methadone was a medical addiction for chronic pain, not a substitute for other opiods, so we won't be going out and scoring a "drug of choice" as a fallback.

Now, however, she's sleeping 90% of the time (no exaggeration) and is verbally non-responsive, almost catatonic-like.
It's been a couple of months since the last Methadone, and I'd like to accellerate the taper because I feel the Suboxone is somehow toxic to her system, but I can't seem to find good information on how to proceed.  Know any good sites that tell you how to pace Suboxone taper and what withdrawal symptoms to watch out for, and what to do when they're encountered?

At least I found one person that says tapering 2mg every other day produced no discomfort.
Thanks,

posted by MBeck


Avatar universal
by 122 Tactical Fighter Group, Jan 17, 2009
22mg is still a heck of a lot of bupe. And methadone is a different animal than smack. Methadone wd's can take several weeks of acute sick. And several months of mental problems. Some researchers say that it can take up to 2 years to come back from methadone. It probably took me a solid 18 months before I was any good socially at all. It takes lots of time in some cases to heal. And I am not sure the bupe is her friend right now. The bupe is just too new to know enough about it.

Address this question to the expert forum.....Dr J Junig is very good about sub and is an addictionologist also. One approach that doesnt work is to try and do it too fast. Ask him what he thinks........addiction expert forum. And good luck to both of you...

Avatar universal
by viclon, Jan 06, 2010
I am on 10mg of bup as I feel it is a considering factor to my weight gain and bloatedness. I'm waiting to get a colonic irrigaion as laxatives don't work and  where I live there is only one place who does it. I eat good food and only salads, the usual water and fruit. But now Im lethargic, so my question is how did you cope with constipation and what did you do.

vicki

Avatar universal
by mink143, Nov 05, 2015
I snorted coke for 4 years and stopped one day out of no where with no w/d what so ever! BUT 1.5 years later I started taking pain meds I couldn't take the pain anymore, I have fibromyalgia! So I live In pain!! Some days are so bad I can't get out of bed! I couldn't afford insurance so I started buying pills here and there and before u no it 4 years later in taking 10-12 a day! So I reached out of help they put me on 8mg of suboxone a day! Now over a year later I just can't afford $400 a month taken cae of two kids on my own! Its been 5days and today is the worst so far the nights and first waking up is the hardest!! I got flu like symptoms and restless leg syndrome throughout my body!! When will this get better????? Please help me?

Post a Comment